Alert archive / Nebraska / Heavy Snow Warnings in 2006

Heavy Snow Warning 2, NWS North Platte, NE

December 19, 200612 counties in Nebraska

NWS North Platte, NE issued this heavy snow warning at Dec 19, 2006, 4:13 AM MST for 12 counties in Nebraska. It took effect at Dec 19, 2006, 5:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2006, 4:13 AM MST (11:13 UTC)
In effect from
Dec 19, 2006, 5:00 PM MST
Expired
Dec 19, 2006, 11:14 AM MST
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2164 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this heavy snow warning went out at Dec 19, 3:06 AM MST, 1 hour 7 minutes earlier.

Area forecast discussion, Dec 19, 3:06 AM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 AM CST TUE DEC 19 2006

.DISCUSSION...
MODELS ARE IN BETTER AGREEMENT AND SLOWER BRINGING SYSTEM OUT OF
THE SOUTHWEST. THERE IS STRONG WARM AIR ADVECTION WITH 295K TO
300K ISENTROPIC SURFACES SHOWING UPGLIDE WINDS WRAPPING WELL WEST
AS SYSTEM OCCLUDES WHILE MOVING THROUGH THE PLAINS. THE WARM
CONVEYOR BELT WILL DRIVE A WEDGE OF WARMER AIR NORTH AND WEST TODAY
AND EXTEND INTO TONIGHT FOR THE DEVELOPMENT OF FREEZING RAIN AND
THE POTENTIAL FOR ICE PELLETS IN THE NORTH CENTRAL...A TRANSITION
ZONE...THEN SNOW IN THE WEST. THE SNOW WILL BE ENHANCED AS THE
DEFORMATION ZONE SETS UP NORTH TO SOUTH ACROSS THE WEST. SNOWFALL
ACCUMULATIONS COULD REACH UP TO 15 INCHES IN THE SOUTHWEST AND
WEST CENTRAL...AND RANGE TO NEAR 6 INCHES IN THE NORTH CENTRAL.
THE MIXTURE OF PRECIPITATION IS REINFORCED IN THE BUFGET FILES
WITH THE PROLONGED PERIOD OF FREEZING RAIN FOR PORTIONS OF NORTH
CENTRAL TO CREATE HAZARDOUS TRAVEL THROUGHOUT WITH HEAVY SNOW
WARNING POSTED FOR MUCH OF THE WEST AND WINTER STORM WARNING FOR
THE REMAINDER OF THE FORECAST AREA.

THE GFS SOLUTION TRENDS COLDER TONIGHT INTO THURSDAY WHILE NAM
KEEPS WARM LAYER ALOFT UNTIL MIDNIGHT WEDNESDAY NIGHT. A BLEND OF
MODELS WILL TRANSITION ALL PRECIPITATION TO SNOW MIDNIGHT
WEDNESDAY WITH NEWER MODEL DATA TODAY TO AID IN REFINING SNOW
TOTALS. THE SYSTEM LIFTS OUT ON THURSDAY WITH THE SNOW TO COME TO
AN END FROM WEST TO EAST. SNOW DEPTH COVERAGE WILL THEN IMPACT
TEMPERATURES THROUGH WEEKENDS WITH COOLER GUIDANCE NUMBERS
FOLLOWED THROUGH DAY 5. OTHERWISE NO CHANGES MADE BEYOND.

.LBF WATCHES/WARNINGS/ADVISORIES...
HEAVY SNOW WARNING FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM
CST /5 AM MST/ THURSDAY FOR NEZ004-022>024-035-036-056>058-069-
070-094.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY
FOR NEZ005-025-037-059-071.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY
FOR NEZ006>010-026>029-038.

&&

19
Hazardous weather outlook, Dec 18, 3:02 PM MST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 PM CST MON DEC 18 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-192215-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
402 PM CST MON DEC 18 2006 /302 PM MST MON DEC 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A POWERFUL UPPER LEVEL LOW...EMERGING FROM THE SOUTHERN
ROCKIES...WILL SPREAD A MIXTURE OF WINTRY WEATHER ACROSS THE
OUTLOOK AREA...INCLUDING FREEZING RAIN...SLEET AND HEAVY SNOW AS
EARLY AS TUESDAY AFTERNOON CONTINUING THROUGH THURSDAY.
PERSONS...ESPECIALLY THOSE TRAVELING...ARE ADVISED TO CONTINUE TO
MONITOR ONGOING WINTER WEATHER HEADLINES...INCLUDING
WATCHES...ADVISORIES AND WARNINGS...FOR LATEST INFORMATION ON THIS
MAJOR TRAVEL HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR SNOW AND ICE ACCUMULATIONS WILL BE NEEDED
TUESDAY THROUGH FRIDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:13 AM MSTWinter Storm WarningLBFBlaine, Boyd, Brown, Cherry, Custer, Frontier and 9 more55 hr
Dec 19, 11:14 AM MSTBlizzard WarningLBFArthur, Chase, Cherry, Deuel, Garden, Grant and 6 more48 hr

Nearby

Heavy Snow Warnings in Nebraska, 2006Every heavy snow warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.